Hep C Discussion Forum

Members Login
Username 
 
Password 
    Remember Me  
Chatbox
Please log in to join the chat!
Post Info TOPIC: Mum is going through treatment.


Senior Member

Status: Offline
Posts: 251
Date:
RE: Mum is going through treatment.
Permalink  
 


Hi there :) Welcome to the forum.
I know this sux royal.
If you are able to get ahold of a nurse or someone from her team or doctors office they should be able to help figure out some things you and your Mum can try to ease her discomfort.
I know for myself I am iritable alot too. And my hair has been falling out; my cure for the hair lol I got a new short hair cut and went all out and dyed it; it helped me feel better about it; I know there is nothing much I can do about the hair loss; but it will grow back after treatment.
The whining for me comes and goes; it depends on how crappy I am feeling; my Fiancee Lindsay can probably attest to that; she's been very patient with me through this ordeal to put it mildly.
As the others have stated; be careful about the Iron.
don't worry about having to vent; you're not alone.
Don't be a stranger and keep us posted!


__________________

Genotype 1A, Genotype (from parents) CC, Viral Load=7,514,000 (as of 12/6/11) Started Triple Therapy TX: 12/17/2011.UND @ 4-48 Wks Taken Off Incivek @ 6 wks due to Rash Response. Finished TX 11/17/12. SVR year 1



Senior Member

Status: Offline
Posts: 143
Date:
Permalink  
 

Being a supporter is not an easy task. My fiancee is going through treatment. I don't feel annoyed when she's sick or in pain, but I can see how it could be that way for some. I know I sometimes feel helpless, like I can't do anything to ease her pain. Utilize her treatment team for help with the symptoms. That's what they are for. Ask your mom what she needs from you, do it if you can, but also make time to take care of YOU. Hang in there! We're here for you.

Lindsay

__________________

Supporter for my fiancee LadyAlaise (Renee).  Where else would I be but beside her on this journey?!?



Guru

Status: Offline
Posts: 2282
Date:
Permalink  
 

Hiya smile

It's great that you're helping your mum while she's on treatment.

The aneamia from treatment is a completely different type than that caused by lack of iron in the diet and everyone's correct in saying that it could be dnagerous to take iron supplements at this time.

Hopefully your mum has access to a specialist nurse or medical team who could allay some of your fears and explain things in more detail.

Your mum's mood swings and hair loss are all common side effects and if you have a look at the link below, it will give you a better idea of the things to expect.

http://www.hcvadvocate.org/hepatitis/factsheets_pdf/Family%20and%20Friends%20Guide.pdf

Love Steff xx



__________________
Geno 3a. 24 wks tx 20/10/05 - 06/04/06. Achieved SVR.



Senior Member

Status: Offline
Posts: 322
Date:
Permalink  
 

Hi there,

Check with your doctor before you add extra iron to your diet.  My understanding is that the Ribavaren break the cell walls of the red blood cells.  This drops your red blood counts making you anemic.  However the broken cells release their iron right back into your bloodstream where it can be utilizied for new cells.  You have no shortage of iron; if you add iron you may be in danger of toxicity.

Best,  Dave



__________________

All Done Poisoning the Dragon that Used to Poison Me

Genotype 1b  Incivek Combo



Guru

Status: Offline
Posts: 2283
Date:
Permalink  
 

Hi there.  Your Mum is really lucky to have you helping her during her treatment (tx).

You will find a lot of support here and any questions, just feel free to ask.  There is a lot of useful information in the 'Knowledge Base' and there is also a 'Search' option at the top middle of the forum for anything specific you might want info on.

As Alan says, you have to be very careful with supplements while on tx.  I seem to remember that low iron due to the meds, will not be improved by diet and/or supplements (although a healthy diet is obviously very helpful).  It is always best to check with your medical team if in doubt.

There are a few threads on the forum about diet as your taste seems to change while you are on treatment and your mum will possibly get cravings for certain foods.

Wish you both all the best and remember to look after yourself too. smile

Hugs

Heather xxx



__________________

Finished TX 2005. Geno 3. Achieved SVR - Heather.

When You Are Up To Your Neck In It - Keep Your Chin Up!!

'Knowledge. Is knowing that a tomato is a fruit. Wisdom is not using it in a fruit salad'. My dad. X.


Guru

Status: Offline
Posts: 847
Date:
Permalink  
 

What a wonderful person you are. It makes me feel good, even though your story is sad.

At this stage the best resource is probably the nurse. But we will be happy to lend advice if you can tell us what medicines she is on. The side effects vary wildly from one patient to another, and are highly dependent on which treatment is being applied. You should also be careful with the iron. I am not sure, and I am a man, so iron is different for me, but I am under the impression that iron and iron suppliments are not a good idea during treatment. We all suffer from low red cells and hemoglobin, so we all feel tired and irritable, but my nurse has never advised me to get more iron.

Please stay in touch. There is a ton of experience here and it is all for you if you need it.

Alan



__________________

Geno 1A  Started Pegasys/Ribavirin/Incivek Nov. 20, 2011 .  Completed July 28, 2012 (36 weeks). For a treatment history, see:  https://jshare.johnshopkins.edu/xythoswfs/webview/_xy-9921874_1

SVR on January 14, 2013!!



Guru

Status: Offline
Posts: 1077
Date:
Permalink  
 

Hey sweet daughter,
Is your mom on two medicines or three?
Have you called the nurse and spoke w her?
Being irritable is normal. I take antidepressant to help ease
The side effects of depression and irritability.
I haven't heard of anyone dying but being sick
Is common. She needs soft patient voices around her
Doing this time of healing.
Hope this helps and what a sweet daughter you are
JoAnne

__________________

JoAnne

Genotype 1a, Triple therapy w/Invicek started May 19, 2012

DET 4 wk. UND 2,6,12,24 48 treatment. Achieved SVR 2013!



Newbie

Status: Offline
Posts: 2
Date:
Permalink  
 

Hi, My mum is in week 6 of a 28week Interferon treatment course and I'd really love some advice from others on what I can do to help and maybe some support?

Mum's had bad reactions since she started treatment, she's lethargic, in pain, loosing her hair and very irateable. Tonight she had a dizzy spell and a fever and couldn't move without help. We managed to get the fever down and get her sitting up in bed.

She does whine alot and I feel frustrated with her sometimes and wish she'd just get over it but then nights like tonight happen and I'm scared of loosing her and worried about the effects of treatment. Could she die on this stuff? 

She also needs more iron and we're trying to increase red meat and leafy greens at meals but I'm loosing menu inspiration. Does anyone have any iron rich recipes?

This post is a bit of a verbal vomit sorry but I just needed to get this stuff out there.



__________________
Page 1 of 1  sorted by
 
Quick Reply

Please log in to post quick replies.

Legal Disclaimer:

THIS FORUM, IT'S OWNERS, ADMINISTRATORS, MODERATORS AND MEMBERS DO NOT AT ANY TIME GIVE MEDICAL ADVICE AND IN ALL CASES REFER ANYONE HERE TO SEEK APPROPRIATE MEDICAL ADVICE FROM THEIR DOCTOR.